Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 63, NWS Kansas City, MO

May 1, 2008Miami County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at May 1, 2008, 8:21 PM CDT for Miami County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2008, 8:21 PM CDT (01:21 UTC)
Expired
May 1, 2008, 9:00 PM CDT
In force
39 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Miami County, KS

The radar

The Pleasant Hill radar (KEAX), 51 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 5:36 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3122 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 020121
SVREAX
KSC121-020200-
/O.NEW.KEAX.SV.W.0063.080502T0121Z-080502T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 PM CDT THU MAY 1 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS

* UNTIL 900 PM CDT

* AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PAOLA...AND MOVING NORTHEAST AT 41 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOUISBURG BY 830 PM CDT.

THE TOWNS OF CHILES...WAGSTAFF AND BUCYRUS ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

LAT...LON 3852 9503 3866 9504 3874 9480 3874 9478
      3874 9464 3873 9463 3860 9462
TIME...MOT...LOC 0121Z 237DEG 36KT 3863 9486

$$

BOOKBINDER
1 follow-up statement
000 
WWUS53 KEAX 020129
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
828 PM CDT THU MAY 1 2008

KSC121-020200-
/O.CON.KEAX.SV.W.0063.000000T0000Z-080502T0200Z/
MIAMI KS-
828 PM CDT THU MAY 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN MIAMI
COUNTY UNTIL 900 PM CDT...

AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
EXTENDED FROM NEAR HILLSDALE BACK TOWARD OTTAWA...AND WERE MOVING 
EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOUISBURG BY 835 PM CDT.

THE TOWN OF BUCYRUS IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3852 9503 3866 9504 3874 9480 3874 9478
      3874 9464 3873 9463 3860 9462
TIME...MOT...LOC 0128Z 249DEG 38KT 3866 9479

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:15 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 1, 6:15 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT FRI MAY 1 2008

...SEVERE WEATHER POSSIBLE LATE THIS EVENING AND INTO THE MORNING
HOURS OF FRIDAY...

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

...MESOSCALE DISCUSSION...
/510 PM CDT FRI MAY 1 2008/
WATCHING POTENTIAL OF STORM DEVELOPMENT LATE THIS AFTERNOON IN
MOISTURE AXIS THAT CURRENTLY EXTENDS FROM NORTHEAST OKLAHOMA
NORTHEAST ALONG KANSAS AND MISSOURI BORDER. 21Z TOPEKA SOUNDING
WHICH WAS WEST OF THIS AXIS...SHOWING CAPPING HAS GREATLY ERODED
JUST WEST OF THE MOISTURE AXIS AND VISIBLE SATELLITE SHOWING
TOWERING CU DEVELOPING ALONG WITH WESTERN EDGE OF THIS MOISTURE
AXIS...WHERE CAP IS WEAKENING. IMPRESSIVE SURFACE HEATING HAS
OCCURRED THIS AFTERNOON...WITH TEMPERATURES IN THE LOW TO MID 80S
AND LOW AND MID LEVEL LAPSE RATES ARE IMPRESSIVE AS WELL...WHICH
WOULD POINT TO STRONG UP DRAFTS IS STORMS CAN DEVELOP. LIMITING
FACTOR REMAINS THE LOW LEVEL MOISTURE WITH SURFACE DEWPOINTS STILL
STRUGGLING IN THE LOWER 60S UP INTO WESTERN AREAS. STILL GOOD ENOUGH
TO SUPPORT INDIVIDUAL STORMS...AND WITH BULK SHEAR VALUES IN THE 40
KT RANGE...WOULD BE GOOD ENOUGH TO SUPPORT SUPERCELL DEVELOPMENT
WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

FOR WARNING PURPOSES...WITH FREEZING LEVELS RUNNING IN THE 11-12K FT
RANGE...WOULD EXPECT ONE INCH HAIL WITH 50 DBZ TO 30K FT AND 60 DBZ
IN THE 25K FT RANGE.  VILS AROUND 50 WOULD ALSO POINT TO 1 INCH
HAIL.

DURING THE LATE EVENING HOURS...MAY SEE DRY LINE RETREATING BACK
TOWARD THE COLD FRONT AND A SURFACE LOW THAT IS CURRENTLY DEEPENING
IN THE OKLAHOMA PANHANDLE...AND IS EXPECTED TO MOVE INTO SOUTH
CENTRAL KANSAS BY 03Z. AS THE UPPER LOW EMERGES INTO THE PLAINS
TONIGHT...ITS ADDED DYNAMICS SHOULD CONTRIBUTE TO ADDITIONAL
DEVELOPMENT OF STORMS ALONG THIS FRONT...WITH MORE HEAVY RAINFALL
POSSIBLE INTO THE AREA OVERNIGHT.

PC

&&

.PREV DISCUSSION...
/419 PM CDT FRI MAY 1 2008/
MAIN FOCUS OF THE FORECAST CONTINUES TO BE WITH STORM DEVELOPMENT
AND SEVERE POTENTIAL FROM THIS EVENING INTO FRIDAY MORNING.
TEMPERATURES HAVE WARMED QUITE SUBSTANTIALLY TODAY AHEAD OF THE
SURFACE LOW NOW CENTERED OVER EAST CENTRAL NEBRASKA. DEWPOINTS HAVE
RECOVERED SOME TODAY...WITH SCATTERED READINGS IN THE LOWER 60S
ACROSS EASTERN KANSAS AND WESTERN MISSOURI. WINDS WERE RATHER STRONG
THIS AFTERNOON...WITH GUSTS INTO THE UPPER 30 MPH RANGE...BUT HAVE
REMAINED BELOW ADVISORY CRITERIA. THEREFORE...HAVE CANCELLED THE
WIND ADVISORY.

A SUBSTANTIAL CAP HAS KEPT CONVECTION FROM INITIATING THUS FAR.
MODEL INDICATIONS ARE THAT THE CAP IS WEAKENING THIS AFTERNOON...AND
MAY BE BROKEN THIS EVENING MAINLY ALONG THE DRYLINE/COLD FRONT. HAVE
BEEN WATCHING THE DRYLINE PUSH EAST TODAY...AND APPEARS TO HAVE
REACHED RIGHT TO THE MISSOURI BORDER WITH NEBRASKA...SOUTH TO
EMPORIA AND INTO NORTH CENTRAL OKLAHOMA. THE EDGE OF THE SURFACE
MOIST AXIS/PSEUDO DRYLINE IS EXPECTED TO PUSH A BIT FURTHER EAST
THIS EVENING. THE RUC FORECAST MODEL INDICATES THE DRYLINE MAY REACH
A CLARINDA TO KANSAS CITY LINE BEFORE RETROGRADING SOME AFTER 00Z.
THIS SOLUTION MAY BE REASONABLE...AS THE PUSH OF THE UPPER JET MAX
WITH THE MAIN PART OF THE UPPER LOW MAY WHAT IS NEEDED LATER
TONIGHT. THE NAM HAS BEEN THE FASTER OF THE SOLUTIONS TODAY WITH THE
COLD FRONT/DRYLINE PROGRESSION...WHILE THE GFS HAS BEEN ON THE
SLOWER END. THE SREF AND RUC HAVE BEEN MORE IN THE MIDDLE. THE
LATEST 18Z NAM LOOKS MORE REASONABLE THAN ITS FASTER 12Z
COUNTERPART. STILL NOT SURE THAT ANY ONE MODEL IS FAR SUPERIOR TODAY.

THE SURFACE LOW PRESSURE SYSTEM OVER EAST CENTRAL NEBRASKA WILL
CONTINUE TO OCCLUDE TONIGHT...WHILE A SECOND SURFACE LOW STARTS TO
PROGRESS EASTWARD FROM THE PANHANDLE REGION. THE SURFACE FRONTAL
BOUNDARY BETWEEN THESE TWO LOW PRESSURE CENTERS WILL PUSH SLOWLY
EAST INTO THE FORECAST AREA TONIGHT...AND EVENTUALLY OVERTAKE THE
DRYLINE LATER TONIGHT.

AS FOR CONVECTIVE INITIATION...AM SEEING SOME SIGNS OF BETTER
VERTICAL CUMULUS DEVELOPMENT NOW ACROSS THE FLINT HILLS IN SOUTHEAST
KANSAS. EXPECTATIONS ARE THAT THUNDERSTORMS MAY FIRE FIRST IN THIS
AREA WHERE THE CAP IS EXPECTED TO BE BROKEN BY LATE AFTERNOON.
ADDITIONAL DEVELOPMENT NEAR THE DRY LINE IS EXPECTED TO BUILD
NORTHEAST INTO THE FORECAST AREA...FROM EAST CENTRAL KANSAS NORTH
AND EAST INTO WESTERN MISSOURI FROM MID TO LATE EVENING. SUPERCELLS
WILL BE POSSIBLE THIS EVENING...WITH THUNDERSTORMS THEN EXPECTED TO
EVOLVE MORE INTO A LINE OF STORMS AS THE FRONT STARTS TO MOVE ACROSS
THE FORECAST AREA DURING THE OVERNIGHT TONIGHT. THE PRIMARY SEVERE
THREATS WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS...BUT THERE IS ALSO AN ISOLATED TORNADO THREAT.

THE FRONT WILL PUSH RATHER SLOWLY EAST ACROSS THE FORECAST AREA
TONIGHT...SO CONVECTION IS EXPECTED TO REMAIN ACROSS PORTIONS OF
CENTRAL MISSOURI INTO THE MORNING HOURS TOMORROW. THERE ARE SOME
CONCERNS THAT WITH THE SLOW MOVEMENT OF THE FEATURES THAT
PRECIPITATION AMOUNTS COULD EXCEED ONE INCH MAINLY ACROSS CENTRAL
MISSOURI...EVEN THOUGH INDIVIDUAL STORMS SHOULD MOVE QUICKLY.
HEADWATER GUIDANCE IS JUST LESS THAN AN INCH AND A HALF IN THAT
AREA. WILL HAVE TO KEEP ALERT IF DURATION OF PRECIPITATION LOOKS TO
BE LONG ENOUGH THAT WE MIGHT HAVE FLOODING CONCERNS.

NOT MANY CHANGES MADE FOR THE FRIDAY INTO SATURDAY TIME FRAME...WITH
COOLER TEMPERATURES MOVING IN AND SOME LOW END PRECIPITATION CHANCES
FOR PRECIPITATION WRAPPING AROUND THE BACKSIDE OF THE DEPARTING
SYSTEM.

STOFLET

LONG RANGE (SUNDAY-THURSDAY)...

EARLY PART OF EXTENDED APPEARS RATHER TRANQUIL AS WEAK UPPER LEVEL
RIDGING BUILDS ACROSS CENTRAL PLAINS. RIDGING EXPECTED TO HOLD AT
LEAST THROUGH MID-WEEK WITH SPLIT FLOW KEEPING SOUTHERN STREAM
QUASI-CUTOFF LOW ANCHORED OVER BAJA. NAEFS PESSIMISTIC IN LIFTING
LOW TOO QUICKLY WITH THE BULK OF THE MEMBERS DEPICTING UPPER LOW
REMAINING OVER BAJA THROUGH WEDNESDAY...THOUGH OPERATIONAL GFS
STARTS LIFTING SYSTEM INTO PLAINS BY WEDNESDAY NIGHT. 00Z EC SIMILAR
IN TIMING WITH 12Z GFS...BUT THERE APPEARS TO BE ENOUGH VARIANCE IN
THE ENSEMBLE MEMBERS TO QUESTION BOTH MODELS SOLUTIONS.  GIVEN
EXPECTED SLOWER MOVEMENT OF POTENTIAL WEATHER MAKER...BACKED OFF ON
PRECIPITATION CHANCES IN THE MONDAY THROUGH TUESDAY NIGHT TIME
PERIOD...BUT MAINTAINED LOW CHANCES POPS WEDNESDAY INTO THURSDAY.
THE EVENTUAL SYSTEM THAT DOES EJECT INTO PLAINS WILL BE RATHER
POTENT...BUT MIXED SIGNALS ON WHETHER IT WILL BRING HEAVY RAIN OR
SEVERE THREAT GIVEN DIFFERENCES IN UPPER LOW TRACK.

AS FAR AS TEMPERATURES...SURFACE RIDGING AND LOW LEVEL EAST TO
SOUTHEAST FLOW WILL KEEP TEMPERATURES A FEW DEGREES BELOW SEASONAL
NORMALS EARLY IN THE PERIOD. MAY BE A LITTLE OPTIMISTIC WITH
TEMPERATURES ON MONDAY...HOWEVER STRONGER INSOLATION SHOULD HELP TO
MODIFIED COOLER AIRMASS THAT LINGERS WITH SURFACE HIGH. BY
TUESDAY...EXPECT TO SEE TEMPERATURES CLIMBED BACK TOWARD NORMAL BY
TUESDAY AS HEIGHTS BUILD AND SURFACE FLOW BECOMES MORE
SOUTHERLY...THOUGH INCREASING LOW LEVEL MOISTURE ADVECTION WILL
LIMIT THE EXTEND OF WARM-UP.  OVERALL..USED A BLEND OF GRIDDED MOS
AND ECMWF SURFACE TEMPERATURES FOR TEMPERATURE TRENDS. DEPENDING ON
MODE OF PRECIPITATION EVOLUTION ON THURSDAY...MAY NEED TO LOWER
TEMPERATURES A CATEGORY.

24

&&

.AVIATION...

FOR THE 00Z TAFS CONVECTION IS RAPIDLY BUILDING INTO THE WESTERN
PORTION OF THE CWA AHEAD OF THE SURFACE COLD FRONT.  A SECOND
SURFACE LOW IS DEVELOPING IN CENTRAL KANSAS ASSOCIATED WITH UPPER
SHORT WAVE EMERGING OUT OF COLORADO.  UPDATED THE TAFS TO KEEP TS
THROUGHOUT THE REST OF THE EVENING.  PUT PROB30 GROUP IN FOR THE
EARLY MORNING HOURS FOR THE KANSAS CITY SITES AS THERE IS SOME
UNCERTAINTY ON JUST HOW FAR EAST THIS FRONT WILL BE BY THAT TIME.

PC/MJS

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 1, 1:04 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CDT THU MAY 1 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
104 PM CDT THU MAY 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CURRENT THINKING IS THAT THERE WILL BE A CHANCE OF THUNDERSTORMS
DEVELOPING TOWARDS 6 PM IN THE VICINITY OF A DRY LINE EXTENDING FROM NEAR
MARYVILLE...TO SAINT JOSEPH...THEN SOUTHWEST INTO EASTERN KANSAS WEST
OF THE KANSAS CITY METRO AREA. IF THESE STORMS DEVELOP...THEY WILL
HAVE TO POTENTIAL OF PRODUCING DAMAGING HAIL...WINDS AND ISOLATED
TORNADOES AS THEY MOVE TO THE EAST DURING THE EARLY EVENING HOURS.
THEN DURING THE LATE EVENING HOURS...THE FOCUS SHOULD SHIFT MORE
TOWARD DEVELOPMENT ON A COLD FRONT THAT WILL BE SITUATED FROM
SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI. INITIALLY THE STRONGER
STORMS WOULD DEVELOP ON THIS BOUNDARY IN SOUTHEAST KANSAS...TO THE
SOUTHWEST OF THE OUTLOOK AREA...BUT WOULD BE EXPECTED TO DEVELOP
NORTH AND EAST ALONG THE FRONT INTO EAST CENTRAL KANSAS AND WEST CENTRAL
AND CENTRAL MISSOURI DURING THE OVERNIGHT HOURS AS A SURFACE LOW
MOVES NORTHEAST ALONG THE COLD FRONT. THESE STORMS WOULD ALSO HAVE
THE POTENTIAL OF PRODUCING DAMAGING WINDS AND HAIL...AND MAY ALSO
PRODUCE HEAVY RAINFALL THAT COULD CAUSE SOME FLOODING
ISSUES...ESPECIALLY IF IT FALLS ACROSS THE RIVERS THAT HAVE
EXPERIENCED RECENT FLOODING.

ALL OF THIS WILL HINGE ON THE POSITION OF THE MOISTURE AXIS AND THE
SURFACE BOUNDARIES TONIGHT. EMERGENCY MANAGERS AND OTHER INTERESTED
PARTIES SHOULD MONITOR LATER FORECAST DISCUSSION PRODUCTS AND
OUTLOOKS AS THIS SITUATION EVOLVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...DEPENDING ON HOW FAR EAST THE SURFACE FRONT MAKES IT
TONIGHT...CENTRAL MISSOURI WILL STILL HAVE THE POTENTIAL OF SEVERE
WEATHER AND HEAVY RAINFALL FRIDAY MORNING. HOWEVER...THE FRONT SHOULD
SWING EAST OF THE REGION BY MIDDAY ENDING THE THREAT OF SEVERE
WEATHER AND FLOODING RAINS.

THE THREAT OF THUNDERSTORM ACTIVITY WILL INCREASE BY THE MIDDLE OF
THE WEEK AS AN UPPER LEVEL SYSTEM LIFTS NORTHEAST OUT OF THE
SOUTHWEST UNITED STATES.  THOUGH THE THREAT WILL RETURN AS EARLY AS
LATE TUESDAY NIGHT...THE BEST CHANCES WILL OCCUR IN THE
WEDNESDAY-THURSDAY TIMEFRAME.  AT THIS TIME...THERE REMAINS SOME
DISCREPANCIES ON THE EXACT TRACK OF THE UPPER SYSTEM...WHICH WILL
DICTATE WHETHER THE HEAVY RAINFALL OR SEVERE WEATHER WILL BE THE
PRIMARY THREAT FROM THE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS
EVENING IN NORTHEAST KANSAS AND NORTHWEST MISSOURI. AND DURING THE
LATE EVENING AND OVERNIGHT HOURS...SPOTTER ACTIVATION MAY BE NEEDED
FROM EASTERN KANSAS INTO WESTERN AND CENTRAL MISSOURI.

PC

In the hours before

Local storm report, May 1, 7:49 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     FUNNEL CLOUD     6 W FREEMAN             38.62N 94.62W
05/01/2008                   MIAMI              KS   LAW ENFORCEMENT

&&

SFORTIN
Local storm report, May 1, 7:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
751 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             2 SW OLATHE             38.87N 94.84W
05/01/2008  E1.75 INCH       JOHNSON            KS   EMERGENCY MNGR

&&

SFORTIN
Local storm report, May 1, 7:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HAIL             1 E GARDNER             38.81N 94.91W
05/01/2008  M1.00 INCH       JOHNSON            KS   EMERGENCY MNGR

&&

GAMIS
Local storm report, May 1, 7:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             8 W HAMILTON            39.74N 94.15W
05/01/2008  M0.75 INCH       CALDWELL           MO   AMATEUR RADIO

&&

GAMIS
Local storm report, May 1, 7:57 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             GARDNER                 38.81N 94.93W
05/01/2008  M0.75 INCH       JOHNSON            KS   AMATEUR RADIO

&&

GAMIS
Special weather statement, May 1, 7:57 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 PM CDT THU MAY 1 2008

MOZ013-021-020130-
CLINTON-DE KALB-
757 PM CDT THU MAY 1 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN DEKALB AND NORTHWESTERN
CLINTON COUNTIES UNTIL 830 PM CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STEWARTSVILLE...OR 8 MILES NORTHEAST OF
GOWER...MOVING NORTHEAST AT 24 MPH.

THIS STORM WILL BE NEAR...
  OSBORN BY 810 PM CDT.
  MAYSVILLE BY 825 PM CDT.

THE TOWNS OF AMITY AND WEATHERBY ARE ALSO IN THE PATH OF THIS STORM.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

DEROCHE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:12 PM CDTTornado WarningEAXJohnson, Wyandotte33 min
May 1, 7:18 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami42 min
May 1, 7:36 PM CDTTornado WarningEAXWyandotte39 min
May 1, 7:37 PM CDTTornado WarningEAXJohnson38 min
May 1, 8:11 PM CDTSevere Thunderstorm WarningEAXJohnson34 min
May 1, 8:49 PM CDTTornado WarningEAXJohnson, Miami26 min
May 1, 10:45 PM CDTTornado WarningEAXLinn22 min
May 2, 1:13 AM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami, Wyandotte47 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.